Texas, 2006

Hail in Texas, May 31, 2006

May 31, 2006 · NWS EPZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at May 31, 12:56 PM MST, 2 hours 34 minutes earlier.

Area forecast discussion, May 31, 12:56 PM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MDT WED MAY 31 2006

.SYNOPSIS...
SOME UNSETTLED WEATHER CAN BE EXPECTED OVER THE BORDERLAND
THROUGH FRIDAY AS A BACKDOOR COLD FRONT HAS INCREASED HUMIDITY.
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED BOTH THURSDAY
AND FRIDAY. DRIER AND WARMER WEATHER WILL RETURN FOR THE WEEKEND
AS HIGH PRESSURE ALOFT MOVES IN THE FOUR CORNERS REGION.

&&

.DISCUSSION...
BACKDOOR FRONT WITH SURGE OF MOISTURE WAS LOCATED NEAR THE RIO
GRANDE AT EARLY AFTERNOON AND HAS SHOWN LITTLE MOVEMENT DURING
PAST COUPLE OF HOURS. MAY NOT BE MUCH ADDITIONAL EROSION OF THE
WESTERN EDGE OF THE MOISTURE AS CLOUD COVER OVER NM PLAINS AND
THUNDERSTORM OUTFLOWS IN DEEPER MOISTURE TO OUR EAST HAVE
REINFORCED THE EASTERLY FLOW.

MARGINAL VERTICAL SHEAR AND DECENT INSTABILITY COULD RESULT IN A
FEW THUNDERSTORMS CONTAINING NEAR-SEVERE/SEVERE HAIL OVER EASTERN
OTERO AND HUDSPETH COUNTIES THIS EVENING.

MOISTURE DEEPENS OVER MOST OF THE AREA TONIGHT AND THURSDAY WITH
THE THUNDERSTORM RISK EXPANDING TO COVER THE MOST OF THE CWA.
COVERAGE WILL DEPEND A GREAT DEAL ON THE AMOUNT OF HELP GIVEN BY
STORM OUTFLOWS OVER EASTERN PORTIONS TONIGHT. BEST CHANCE FOR STORMS
WILL BE THURSDAY AFTERNOON/NIGHT WITH LOCALLY MODERATE/HEAVY RAINFALL
AMOUNTS AS PWS APPROACH 1.25 INCHES.

AS UPPER HIGH MOVES TO FOUR CORNERS REGION OVER THE WEEKEND...
SURFACE FLOW BECOMES WEAK. THIS WILL ALLOW FOR A CERTAIN AMOUNT OF
MOISTURE RECYCLING HOWEVER CAPPING UNDER THE UPPER HIGH SHOULD
PRETTY MUCH LIMIT THUNDERSTORMS AFTER SATURDAY.

TEMPERATURES WILL COOL TO NEAR NORMAL READINGS FOR THURSDAY AND
FRIDAY BUT WILL INCH UP TOWARD TRIPLE DIGITS OVER THE LOWLANDS
BY MIDWEEK.

&&

.AVIATION...01/00Z-02/00Z
VFR CONDITIONS THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING FROM KABQ TO KONM AND IN THE VICINITY OF
KELP...MAINLY SOUTH AND EAST OF KELP.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  90  69  91  68 /  10  20  30  10  10
SIERRA BLANCA TX        58  82  57  83  59 /  30  30  30  10  10
LAS CRUCES              65  89  64  90  64 /  10  20  30  10  10
ALAMOGORDO              64  87  63  91  63 /  30  30  30  10  10
CLOUDCROFT              44  65  41  65  42 /  30  30  20  10  20
TRUTH OR CONSEQUENCES   62  92  64  90  63 /  10  20  40  10  10
SILVER CITY             54  85  53  81  55 /   0  10  30  10  10
DEMING                  61  94  61  92  60 /  10  10  30  10  10
LORDSBURG               56  96  61  94  59 /   0  10  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

02/21
Hazardous weather outlook, May 31, 5:03 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
603 AM MDT WED MAY 31 2006

NMZ022>025-030>032-TXZ055-056-011215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
603 AM MDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INCREASING MOISTURE WILL COMBINE WITH DAYTIME HEATING TO GIVE US
ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE EXCESSIVE RAINFALL.
WE WILL BEGIN TO DRY OUT FOR THE WEEKEND INTO THE FIRST PART OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 31, 1:04 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
204 PM MDT WED MAY 31 2006

TXZ055-056-312200-
EL PASO-HUDSPETH-

OUTFLOWS FROM STRONG THUNDERSTORMS MOVING SLOWLY WESTWARD OVER THE
NEXT COUPLE OF HOURS WILL PUSH THROUGH PORTIONS OF WESTERN HUDSPETH
AND SOUTHERN EL PASO COUNTIES...REACHING INTERSTATE 10 BETWEEN 230
AND 3 PM THIS AFTERNOON.

SHOULD THESE STORMS MANAGE TO PUSH INTO THE AREA...PERSONS IN EL
PASO AND HUDSPETH COUNTIES SHOULD ALSO BE ALERT OF THE POTENTIAL FOR
FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL.

PIEPER
Special weather statement, May 31, 2:15 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
315 PM MDT WED MAY 31 2006

NMZ024-025-TXZ055-056-010015-
EL PASO-HUDSPETH-SOUTHERN SACRAMENTO MOUNTAINS-TULAROSA
BASIN/SOUTHERN DESERT-

STORMS DEVELOPING OVER PORTIONS OF EL PASO...HUDSPETH...AND OTERO
COUNTIES THROUGH 6 PM THIS AFTERNOON WILL BE SLOW-MOVERS...DRIFTING
TO THE EAST AND NORTHEAST. WIND GUSTS UP TO 50 MPH...FREQUENT
LIGHTNING...AND HAIL ARE POSSIBLE WITH ANY OF THESE STORMS.
ALSO...DUE TO THEIR SLOW MOVEMENT...HEAVY RAINFALL...WITH RATES OF
AROUND ONE INCH PER HOUR ARE POSSIBLE.

PIEPER

The radar

The El Paso radar (KEPZ), 54 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
May 31, 3:30 PM MST
Where
El Paso County, Clint
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
31.583, -106.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512753.